We had to up my husbands dose he got the poops will it go away.?
Depakote - Did you hey diarrhea?
- 11 Feb 2016 by Rhonda Jo
- 14 February 2016
- depakote, mania, bipolar disorder, diarrhea, dosage
Added 11 Feb 2016:
They up his does he has still been in manic for 9 weeks now they had to slow him down more I can't wait for this to be better I'm getting wore out he is 61 years old he has had bipolar a very long time . He was hospitalized 30 years ago and now he has only been out 3 weeks then my mom passed and they had to up meds .this Last Monday .Thank you . I have learned when to shut my mouth it's very hard because some of the stuff he does isn't right . But it's not his fault or mine .
Hi, Rhonda! Diarrhea can be an unpleasant side effect when starting Depakote or even increasing your dose. Fortunately for most people it only lasts a few days to a week or two.
If he needs to it's safe to use an over-the-counter medication like Imodium (loperimide). That usually stops things right up!
Best wishes, WCV
Rhonda very good advice from WildcatVet; Glad you guys are getting closer to a level point it takes a while after not being treated for so many years and it can be a hit and miss and some medication adjustments. Your right nobodys fault best to let the things go and don't take anything personal at this point you take care of yourself now And know some things he is just not able to control this early yet. Have a good day and hope things keep getting better.
Hi Rhonda Jo
Just wondering if you got a generic version. There are two types, one is Valproic Acid which is a liquid capsule or Divalproex sometimes called Divalproex Sodium which is a hard caplet. The Valproic Acid gave me terrible diarrhea so my doctor switched me to the Divalproex which is much easier on my system and no more diarrhea. Take care
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Dec 2009 • 3 answers
Posted 1 May 2010 • 3 answers
Posted 23 Aug 2013 • 2 answers
Posted 25 Jun 2018 • 1 answer
If Depakote causes diarrhea will it eventually get better? I am not a raging lunatic when I am on it
Posted 2 days ago • 0 answers